Alabama, 2004Damaging Wind in Alabama, June 18, 2004
June 18, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 18, 2:08 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 18, 2:08 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CDT FRI JUN 18 2004
.SHORT TERM...THE LATEST SURFACE ANALYSIS SHOWS A WEAK TROF ACROSS
THE NORTHERN TIER OF THE FORECAST AREA THAT HAS INITIATED SCATTERED
CONVECTION...AS WELL AS A WEAK TROPICAL WAVE MOVING WEST OF THE
MARINE AREA ASSOCIATED WITH ISOLATED CONVECTION. THE WEAK TROF IS A
TRAILING ARTIFACT OF A SURFACE LOW OVER THE NEW ENGLAND AREA. AS A
STRONG MID LEVEL SYSTEM MOVES ACROSS SOUTHERN ONTARIO AND INTO
QUEBEC...THE SURFACE LOW OVER NEW ENGLAND BECOMES ABSORBED BY THE
STRONGER ASSOCIATED SURFACE LOW. THIS THEN ALLOWS FOR THE WEAK TROF
TO SETTLE SOUTHWARD THROUGH THE FORECAST AREA THROUGH TONIGHT...
FOLLOWED BY A TRAILING WEAK COLD FRONT THAT MOVES INTO THE FORECAST
AREA SATURDAY AFTERNOON INTO SATURDAY NIGHT. WILL KEEP SMALL
SCATTERED POPS IN FOR THE EVENING HOURS FOR THIS FEATURE AND CURRENT
ONGOING CONVECTION. WILL GO WITH GOOD CHANCE POPS ACROSS THE AREA
ON SATURDAY. THE FRONT MAY SLIP OFFSHORE LATE SATURDAY NIGHT...BUT
WILL THEN RETURN INLAND ON SUNDAY AND GRADUALLY DISSIPATE OVER THE
FORECAST AREA. WILL GO WITH GOOD CHANCE POPS AGAIN ON SUNDAY FOR
THIS FEATURE. A SURFACE HIGH MEANWHILE MOVES TO THE CENTRAL EAST
COAST THROUGH SUNDAY NIGHT WHILE A SURFACE LOW DEVELOPS OVER THE
SOUTHERN PLAINS...ALLOWING FOR A LIGHT SOUTHERLY FLOW TO RESUME
ACROSS THE FORECAST AREA ON MONDAY. THIS PATTERN WILL SUPPORT
CONTINUED CHANCE POPS MAINLY FOR AFTERNOON SEA BREEZE CONVECTIVE
DEVELOPMENT.
&&
.EXTENDED...THE SURFACE LOW MEANDERS OVER THE SOUTHERN PLAINS
THROUGH MUCH OF THE PERIOD WHILE DEEP RIDGING REBUILDS OVER THE
NORTHERN GULF. THIS WILL PROMOTE LIGHT SOUTHERLY WINDS AND
AFTERNOON SEA BREEZE INITIATED CONVECTION. HIGHS WILL REMAIN NEAR
SEASONABLE LEVELS WITH LOWS SLIGHTLY ABOVE SEASONABLE LEVELS.
&&
.MARINE...VARIABLE WINDS PREVAIL OVERNIGHT AS LIGHT NORTHWEST...THEN
AS THE DIFFERENTIAL HEATING STARTS...WIND WILL COME SOUTHEAST THEN
SOUTHWEST BY LATE AFTERNOON THEN WEST IN EVENING AS THE SEABREEZE
FLOW TURNS WITH THE CORIOLIS EFFECT THROUGH THE DAY. CORIOLIS TURNING
IN A FLAT PRESSURE FIELD LIKE THIS WOULD BE MUCH EASIER TO ATTAIN
THAN THE MORE RESTRICTED VERSION WHEN AN ONSHORE GRADIENT PREVAILS.
EXPECT THIS TO CONTINUE THROUGH LATE IN THE WEEK. /77
&&
.FIRE...NO CONCERNS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 75 91 73 90 / 30 50 30 50
PENSACOLA 76 91 75 90 / 30 50 30 50
DESTIN 77 90 76 89 / 30 50 30 50
EVERGREEN 73 92 71 91 / 30 50 30 50
WAYNESBORO 75 92 70 91 / 30 50 30 50
CAMDEN 73 93 71 91 / 30 50 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
29/77
&&
Hazardous weather outlook, Jun 18, 5:00 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUN 18 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER THIS
MORNING AND AFTERNOON. A FEW OF THE THUNDERSTORMS PRODUCING BRIEF
HEAVY RAIN...GUSTY WINDS AND LIGHTNING. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 18, 4:13 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
513 PM CDT FRI JUN 18 2004
ALZ061-182300-
UPPER MOBILE-
513 PM CDT FRI JUN 18 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 508 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF CELESTE...AND MOVING SOUTH AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CREOLA...CHUNCHULA...I65 AND US 43...CELESTE...OAK GROVE AND SATSUMA
THROUGH 545 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 18, 4:24 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT FRI JUN 18 2004
MSZ078-079-182300-
GEORGE-STONE-
INCLUDING THE CITIES OF...WIGGINS...
524 PM CDT FRI JUN 18 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE AND STONE
COUNTIES...
AT 520 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES NORTHEAST OF RAMSEY SPRINGS TO 3 MILES
NORTHEAST OF ROGERS LAKE...AND MOVING SOUTH AT 10 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROGERS LAKE...RAMSEY SPRINGS...WLOX TV STATION TOWER...PERRY...
MCHENRY AND BEATRICE THROUGH 600 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 18, 5:04 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT FRI JUN 18 2004
MSZ079-182345-
GEORGE-
604 PM CDT FRI JUN 18 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...
AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BASIN...AND MOVING SOUTHEAST AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BASIN THROUGH 630 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 18, 5:28 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
628 PM CDT FRI JUN 18 2004
FLZ003-190000-
INLAND SANTA ROSA-
628 PM CDT FRI JUN 18 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY...
AT 624 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF JAY. THE THUNDERSTORM WAS NEARLY
STATIONARY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JAY THROUGH 700 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 18, 5:33 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
633 PM CDT FRI JUN 18 2004
ALZ062-064-FLZ001-002-190000-
UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA-
633 PM CDT FRI JUN 18 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND ESCAMBIA
COUNTIES...
AT 629 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES WEST OF BARRINEAU PARK...AND MOVING SOUTH AT 5
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BALDWIN |SW AL| ALC003 | MOB AND ESCAMBIA |NW FL| FLC033 | MOB
THROUGH 700 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 18, 5:54 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
654 PM CDT FRI JUN 18 2004
ALZ062-064-190045-
UPPER BALDWIN-LOWER BALDWIN-
654 PM CDT FRI JUN 18 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...
AT 651 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTH OF GATESWOOD...AND MOVING SOUTHWEST AT 10
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROSINTON AND ROBERTSDALE THROUGH 730 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Mobile
- When
- June 18, 6:10 PM CST to 6:12 PM CST
- Where
- Mobile County, (Mob)mobile Bates Fl
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.683, -88.233
High winds from a thunderstorm blew down power lines near the airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Hail and Damaging Winds in Texas, June 18, 2004$110,000 · 1.75 in hail · 6 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405777.